| Model Number |
420189-12 |
| Medical Device Problem Code |
Unintended System Motion (1430)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting that non-intuitive movement, an investigation was completed to determine the cause of this reported event.Although the complaint regarding reported failure was not confirmed by failure analysis since the instrument was not returned, the information gathered indicates that the device did contribute to the customer reported issue.This complaint is considered a reportable event due to the following conclusion: it was alleged that the instrument moved in the opposite motion.Unintuitive motion can result to subsequent tissue damage.At this time, the root cause of the failure is unknown.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the user observed non-intuitive movement (moved in the opposite direction) on the instrument installed on patient side manipulator (psm) arm 3.The customer received phone assistance from the technical support engineer (tse).Troubleshooting was performed by testing the same instrument into another psm arm; however, the issue persisted.Review of the site¿s system logs identified no related error.The surgeon elected to continue with the procedure.At an unspecified time, customer called back and informed that the same instrument was retested, and the same issue was observed.The user stopped using the affected instrument.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information regarding the reported event: an inspection and check was conducted on the system and the instrument prior to use.The instruments worked initially.The double fenestrated grasper instrument exhibited an issue, and it was replaced with a backup instrument.The procedure was completed using all psm arms.No known impact or patient consequence was reported.